Effects of zyrtec
Zyrtec Oral: Uses, Side Effects, Interactions, Pictures, Warnings & Dosing
Cetirizine is an antihistamine used to relieve allergy symptoms such as watery eyes, runny nose, itching eyes/nose, sneezing, hives, and itching. It works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction.Cetirizine does not prevent hives or prevent/treat a serious allergic reaction (such as anaphylaxis). If your doctor has prescribed epinephrine to treat allergic reactions, always carry your epinephrine injector with you. Do not use cetirizine in place of your epinephrine.
How to use Zyrtec
If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed, usually once daily.
If you are using the chewable tablets, chew each tablet well and swallow. If you are using the rapidly-dissolving tablet, allow the tablet to dissolve on the tongue and then swallow, with or without water. If you are using the liquid form of this medication, measure the dose carefully using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose.
The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed.
Tell your doctor if your allergy symptoms do not improve, if your hives do not improve after 3 days of treatment, or if your hives last more than 6 weeks. Get medical help right away if your condition worsens or if you think you have a serious medical problem (such as a very serious allergic reaction/anaphylaxis).
Drowsiness, tiredness, and dry mouth may occur. Stomach pain may also occur, especially in children. If any of these effects last or get worse, tell your doctor or pharmacist promptly.
If your doctor has prescribed this medication, remember that your doctor has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Tell your doctor right away if you have any serious side effects, including: difficulty urinating, weakness.
A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
In the US - Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088 or at www.fda.gov/medwatch.
In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
Before taking cetirizine, tell your doctor or pharmacist if you are allergic to it; or to hydroxyzine; or to levocetirizine; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
Before using this medication, tell your doctor or pharmacist your medical history, especially of: difficulty urinating (such as due to an enlarged prostate), kidney disease, liver disease.
If you are using this medication to treat hives, tell your doctor right away if you have any of these other symptoms because they may be signs of a more serious condition: hives that are an unusual color, hives that look bruised or blistered, hives that do not itch.
This drug may make you drowsy. Alcohol or marijuana (cannabis) can make you more drowsy. Do not drive, use machinery, or do anything that needs alertness until you can do it safely. Avoid alcoholic beverages. Talk to your doctor if you are using marijuana (cannabis).
Liquid products may contain sugar. Caution is advised if you have diabetes. Ask your doctor or pharmacist about using this product safely.
Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).
During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.
This medication passes into breast milk. Consult your doctor before breast-feeding.
Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval.
Tell your doctor or pharmacist if you are taking other products that cause drowsiness such as opioid pain or cough relievers (such as codeine, hydrocodone), alcohol, marijuana (cannabis), drugs for sleep or anxiety (such as alprazolam, lorazepam, zolpidem), muscle relaxants (such as carisoprodol, cyclobenzaprine), or other antihistamines (such as chlorpheniramine, diphenhydramine).
Check the labels on all your medicines (such as allergy or cough-and-cold products) because they may contain ingredients that cause drowsiness. Ask your pharmacist about using those products safely.
Do not use with any other antihistamines applied to the skin (such as diphenhydramine cream, ointment, spray) because increased side effects may occur.
Cetirizine is very similar to hydroxyzine and levocetirizine. Do not use these medications while using cetirizine.
This medication may interfere with certain laboratory tests (including allergy skin testing), possibly causing false test results. Make sure laboratory personnel and all your doctors know you use this drug.
Does Zyrtec interact with other drugs you are taking?
Enter your medication into the WebMD interaction checker
If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call 911. Otherwise, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: severe drowsiness. In children, mental/mood changes (such as restlessness, irritability) may occur before drowsiness.
Keep all regular medical and laboratory appointments.
If you miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose. Take your next dose at the regular time. Do not double the dose to catch up.
Store at room temperature away from light and moisture. Do not store in the bathroom. Different brands of this medication may have different storage needs. Check the product package for instructions on how to store your brand, or ask your pharmacist. Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company.
Have you ever purchased Zyrtec?
Yes, In the past 3 months
Yes, In the past 6 months
Yes, In the past year
Haven't purchased but considering
Don't plan to purchase
This survey is being conducted by the WebMD marketing sciences department.
Free RX Coupon
Save up to 80% on your prescriptions.
Save up to 80% on your prescription with WebMDRx
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.
9 Zyrtec Side Effects To Know Before Taking Allergy Medicine
If you're stocking up on OTC allergy medicine right now, you're not alone. The changing of seasons tends to bring on not-so-fun allergy symptoms, and daily meds can help so enjoying time outside is NBD, like the popular one Zyrtec.
Zyrtec claims to be the "#1 Allergist Recommended Brand Among OTC Oral Antihistamines" so it probably seems like a safe bet in the pharmacy aisle, and you'd be right about that. “Zyrtec blocks histamines to stop allergic reactions,” says Virginia Boomershine, ambulatory clinical pharmacy regional senior manager for Banner Pharmacy Services. Histamines are substances that cause all those send-you-to-misery-town allergy symptoms.
Zyrtec, in particular, treats those like runny nose, sneezing, itchy, watery eyes, and itching of the nose or throat. You're supposed to take one tablet per day and it starts working within one hour of consumption. (Yaaaaasss.)
And because it can magically make you feel better, you may be tempted to keep a regular stash of Zyrtec on hand. So, here's what you should know about Zyrtec, potential side effects (more on those in a minute!), who it's right for, and more.
Is it safe to take Zyrtec every day?
Yep. "When taken in the recommended doses, antihistamines can be taken daily. This is especially true with Zyrtec, since it doesn't show decreasing effectiveness if used daily," says Sima Patel, MD, an allergist at New York Allergy & Sinus Centers.
Zyrtec and other allergy medicines currently on the market are known as second-generation antihistamines, and have fewer and less severe side effects than the "first generation" of allergy medications did. So though you might experience some side effects while on allergy medicine, they shouldn't persist once you've stopped taking it.
Still, it's probably worth holding off on medication that you don't need, says Dr. Patel. So if you aren't having allergy symptoms or they get milder during a certain time of the year, that's probably a good time to take a Zyrtec break. "We always want the least amount of medication to control symptoms. However, starting allergy medications two weeks prior to your symptomatic season is best to help prevent symptoms," Dr. Patel says.
Mild side effects may be totally normal, but if you're experiencing severe side effects, or persistent ones that just won't go away, it's best to talk to your doctor before you continue regular use of Zyrtec to see if its right for you.
Is it better to take Zyrtec in the morning or at night?
It depends on whether you experience any side effects, says Robert Eitches, MD, an allergist at Tower Allergy. If your problems are only during the day time and you aren't really prone to side effects, then go ahead and take it during the day.
But if you experience side effects like drowsiness, Dr. Eitches recommends taking your dose at night before bed. "That way you wake up in the morning relatively clearer, too," he says. If it makes you sleepy, the side effect will have likely worn off by the time you wake up, and since the medication can provide relief for 24 hours, you'll still experience relief during the day.
Is there anyone who should not take Zyrtec?
Zyrtec is safe for most people, but there are some populations that should stay away from it. Children under 2, anyone with a history of allergic reaction to Zyrtec or hydroxyzine/piperazine derivatives, and people with severe renal impairment are all people who probably shouldn't take Zyrtec, says Dr. Patel. For people with these conditions, Zyrtec can cause adverse health effects.
If you are pregnant and breastfeeding, Dr. Patel recommends speaking to your doctor before using it, since some women have experienced side effects. Dr. Eitches suggests taking it with caution if you're on other medications or take some kind of sleeping aid to help you go to bed.
When in doubt, it's best to go to your doctor with any questions before you take Zyrtec as an allergy medicine.
All things considered though, you’re likely to be fine when using Zyrtec, as side effects aren’t terribly common, Boomershine notes. Still, it's best to be aware of potential Zyrtec side effects—especially if you're planning on popping the stuff on the reg over the next few months.
9 Zyrtec Side Effects To Be Aware Of
If you've ever slept 14 hours after popping a Benadryl, you're well aware that some allergy meds can seriously knock you out. That's not as common with Zyrtec, but 11 to 14 percent of people do report feeling sleepy after taking it, making it the most common side effect reported, says Boomershine.
Since the effects of Zyrtec last 24 hours, drowsiness can hit at any time. Avoid alcohol and be careful about driving if the med hits you with the sleepies, per the Zyrtec site.
It’s annoying to feel as if you’ve inhaled a mouthful of sand. Less than 10 percent of Zyrtec poppers will wind up with a dry mouth, says Boomershine. When you have an allergic response, your tissues secrete more fluid (hello runny nose, watery eyes), and antihistamines dry you up. She says that drinking water will help, as will switching to an alcohol-free mouthwash if you’re using one that has alcohol in it, as that ingredient also dries you out.
Dizziness can be a rare potential side effect and may disappear after your body adjusts to the medication, per The Mayo Clinic. Give it time, but always check in with your doctor if you’re concerned. And, just like drowsiness, hold off on driving if you’re getting dizzy spells.
This is one of those side effects that may or may not be attributable to Zyrtec, especially since the causes of head pain are so multifactorial. If possible, take a break from the med and see if it helps, says Boomershine. If so, you can always chat with a pharmacist to see if there’s a different allergy med that may be better for you.
Truth: Just about every med you take can come with the side effect of nausea. It will likely always be listed. “When doing clinical trials, the drug manufacturer has to write down every side effect everyone says happened to them. In terms of Zyrtec, experiencing nausea on the medication happens as commonly as taking a placebo,” she says. So it may be the Zyrtec, it may not be. Taking it with food is always a good way to avoid potential nausea.
While Zyrtec may make adults sleepy, it can turn kids into little insomniacs, says Boomershine. Having them take the long-acting med earlier in the day won’t help either since it lasts all day. Talk to their pediatrician about making a switch.
Difficulty breathing or swallowing
It’s rare, according to the National Institutes of Health, but keep it on your radar anyway. While you may be taking Zyrtec to prevent allergy symptoms, it’s possible to have a potentially deadly allergic reaction called anaphylaxis from the medication itself. (FYI: This is a risk will all medications, not just Zyrtec.) If you experience this, call 911 immediately.
If you experience a sore throat while taking Zyrtec, it's likely because your mucus membranes become drier causing the tissues in your mouth to also feel a little drier and lead to a sore throat, says Dr. Eitches. Coughing can be an instinct response to try to moisten the mouth, he explains.
To combat this, stay hydrated. But if this side effect becomes too severe, Dr. Eitches suggests switching to a different antihistamine.
Constipation is a very rare side effect that happens due to a drug's anticholinergic effect, which means the drug blocks neurotransmitters which affect how the body functions. In this case, certain receptors that help gut motility are blocked. This side effect was much more common with older, first generation antihistamines such as Benadryl, says Dr. Patel, but Zyrtec is a second-generation antihistamine with less side effects.
If this does happen to you though, Dr. Eitches recommends trying a different antihistamine, adding fiber to your diet, and staying well-hydrated.
Jasmine Gomez Associate Commerce Editor Jasmine Gomez is the Associate Commerce Editor at Women’s Health and covers health, fitness, sex, culture and cool products.
Instructions for use, home delivery
|Pack quantity||1 piece|
|Minimum allowable storage temperature, °С||25 °C|
|Maximum allowable storage temperature, °Сnine0007 10 °C|
|Expiration date||3 months|
|Active ingredient||Cetirizine dihydrochloride|
|Pharmacological group||Histamine H1 receptor blocker. Antiallergic drug|
Anti -allergic agent
Form of output
Cetirizine dihydrochloride 10 mg.
Excipients: methyl parahydroxybenzoate, propyl parahydroxybenzoate, glycerol, propylene glycol, sodium saccharinate dihydrate, sodium acetate trihydrate, glacial acetic acid, purified water.
Cetirizine is a hydroxyzine metabolite, belongs to the group of competitive histamine antagonists, blocks histamine H1 receptors.
In addition to the antihistamine effect, cetirizine prevents the development and alleviates the course of allergic reactions: at a dose of 10 mg 1 or 2 times / day, it inhibits the late phase of eosinophil aggregation in the skin and conjunctiva of atopic patients. After oral administration, the antiallergic effect of cetirizine lasts for 24 hours.
Clinical efficacy and safety
Studies in healthy volunteers have shown that cetirizine at doses of 5 or 10 mg significantly inhibits the rash and redness response to high concentrations of histamine in the skin, but no correlation with efficacy has been established.
In a 6-week, placebo-controlled study of 186 patients with allergic rhinitis and concomitant mild to moderate asthma, cetirizine 10 mg once daily was shown to reduce symptoms of rhinitis and not affect lung function. nine0003
The results of this study confirm the safety of the use of cetirizine in patients with allergies and mild to moderate bronchial asthma.
In a placebo-controlled study, cetirizine 60 mg daily for 7 days did not cause clinically significant QT interval prolongation.
The use of cetirizine at the recommended dose has been shown to improve the quality of life of patients with year-round and seasonal allergic rhinitis. nine0003
In a 35-day study in patients aged 5-12 years, there was no evidence of resistance to the antihistamine effect of cetirizine. The normal skin reaction to histamine was restored within 3 days after discontinuation of the drug with repeated use.
A 7-day, placebo-controlled study of cetirizine syrup in 42 patients aged 6 to 11 months demonstrated safety of the drug. Cetirizine was administered at a dose of 0.25 mg/kg 2 times a day, which corresponded approximately to 4.5 mg per day (dose range was from 3.4 to 6.2 mg per day). nine0003
Use in children aged 6 to 12 months is possible only on prescription and under strict medical supervision.
Pharmacokinetic parameters of cetirizine when used in doses of 5 to 60 mg change linearly.
Cmax in blood plasma is achieved after 1±0.5 h and is 300 ng/ml. Various pharmacokinetic parameters such as Cmax and AUC are homogeneous. Eating does not affect the complete absorption of cetirizine, although its rate decreases. nine0003
The bioavailability of various dosage forms of cetirizine (solution, capsules, tablets) is comparable.
Plasma protein binding is approximately 93±0.3%. Vd is 0.5 l/kg. Cetirizine does not affect the binding of warfarin to proteins.
When administered orally at a daily dose of 10 mg for 10 days, no accumulation of cetirizine was observed.
Cetirizine does not undergo extensive primary metabolism. nine0003
T1 / 2 is approximately 10 hours. Approximately 2/3 of the dose taken is excreted in the urine unchanged.
Pharmacokinetics in special clinical situations
Elderly patients. In 16 elderly patients, with a single dose of the drug at a dose of 10 mg, T1 / 2 was 50% higher, and the clearance was 40% lower compared to younger patients. Decreased clearance of cetirizine in elderly patients is likely due to a decrease in renal function in this category of patients. nine0003
Patients with renal insufficiency. In patients with mild renal insufficiency (CC> 40 ml / min), pharmacokinetic parameters are similar to those in healthy volunteers with normal renal function. In patients with moderate renal insufficiency and in patients on hemodialysis (QC
Patients with hepatic insufficiency. In patients with chronic liver diseases (hepatocellular, cholestatic and biliary cirrhosis), with a single dose of the drug at a dose of 10 or 20 mg, T1 / 2 increases by about 50%, and clearance decreases by 40% compared with healthy volunteers. Dose adjustment is necessary only if a patient with hepatic impairment also has concomitant renal impairment. nine0003
Children. In children aged 6 to 12 years, T1 / 2 is 6 hours, at the age of 2 to 6 years - 5 hours, at the age of 6 months to 2 years it is reduced to 3.1 hours. symptoms of year-round (persistent) and seasonal (intermittent) allergic rhinitis and allergic conjunctivitis (itching, sneezing, nasal congestion, rhinorrhea, lacrimation, conjunctival hyperemia).
Symptoms of chronic idiopathic urticaria.
Hypersensitivity to cetirizine, hydroxyzine or piperazine derivatives, as well as to other components of the drug.
End stage renal disease (CC
Children under 6 months of age (due to limited efficacy and safety data).
Chronic renal insufficiency (CC>10 ml / min, dosing regimen adjustment required). nine0003
Epilepsy and increased convulsive readiness.
Patients with predisposing factors for urinary retention (spinal cord injury, prostatic hyperplasia).
Elderly patients (with age-related decrease in GFR).
Children under 1 year of age.
Use in pregnancy and lactation
Prospective data analysis of more than 700 pregnancy outcomes revealed no cases of malformations, fetal and neonatal toxicity with a clear causal relationship. nine0003
Animal studies have not revealed any direct or indirect adverse effects of cetirizine on the developing fetus (including in the postnatal period), pregnancy and postnatal development. Adequate and strictly controlled clinical studies on the safety of the drug during pregnancy have not been conducted, so Zodak should not be used during pregnancy.
Cetirizine is excreted in breast milk in an amount of 25% to 90% concentration of the drug in plasma, depending on the time after administration. During breastfeeding, use after consulting a doctor if the intended benefit to the mother outweighs the potential risk to the child.
Available data on the effects on human fertility are limited, but no adverse effects on fertility have been identified.
Dosage and administration
Inside, drip into a spoon or dissolve in water. The amount of water to dissolve the drug should correspond to the amount of liquid that the patient (especially the child) is able to swallow. The solution should be taken immediately after preparation. nine0003
Adults 10 mg (20 drops) once daily.
Elderly patients. There is no need to reduce the dose in elderly patients if renal function is not impaired.
Patients with renal insufficiency. Since cetirizine is excreted from the body mainly by the kidneys, if alternative treatment is not possible in patients with renal insufficiency, the dosage regimen of the drug should be adjusted depending on renal function (CC value).
From the side of the hematopoietic system: very rarely - thrombocytopenia.
From the immune system: rarely - hypersensitivity reactions, very rarely - anaphylactic shock.
Mental disorders: infrequently - agitation, rarely - aggression, confusion, depression, hallucinations, sleep disturbance, very rarely - tic, frequency unknown - suicidal ideation.
From the nervous system: infrequently - paresthesia, rarely - convulsions, very rarely - taste perversion, dyskinesia, dystonia, fainting, tremor, frequency unknown - memory impairment, incl. amnesia. nine0003
On the part of the organ of vision: very rarely - disturbance of accommodation, blurred vision, nystagmus.
From the side of the organ of hearing: the frequency is unknown - vertigo, deafness.
From the side of the cardiovascular system: rarely - tachycardia, the frequency is unknown - vasculitis.
From the digestive system: infrequently - diarrhea, rarely - changes in liver function tests (increased activity of transaminases, alkaline phosphatase, GGT and bilirubin), the frequency is unknown - increased appetite.
From the skin and subcutaneous tissues: infrequently - skin rash, pruritus, rarely - urticaria, very rarely - angioedema, persistent drug erythema.
From the urinary system: very rarely - dysuria, enuresis, the frequency is unknown - urinary retention.
From the musculoskeletal system: the frequency is unknown - arthralgia.
General disorders: infrequently - asthenia, malaise, rarely - peripheral edema, weight gain.
Description of selected adverse reactions
Cases of pruritus (including intense pruritus) and/or urticaria have been reported following discontinuation of cetirizine.
The clinical picture observed in overdose of cetirizine was due to its effect on the central nervous system.
Symptoms: after a single dose of cetirizine at a dose of 50 mg, the following clinical picture was observed - confusion, dizziness, drowsiness, lethargy, stupor, weakness, anxiety, irritability, sedation, fatigue, malaise, headache, mydriasis, itching, tachycardia, tremor, urinary retention, dry mouth, diarrhea, constipation. nine0003
Treatment: gastric lavage or induction of vomiting should be carried out immediately after taking the drug. The appointment of activated charcoal, symptomatic and supportive therapy is recommended. The specific antidote is unknown. Hemodialysis is ineffective.
Interaction with other drugs
No clinically significant interaction of cetirizine with other drugs has been established.
Based on the results of drug interaction studies with cetirizine, in particular, interaction studies with pseudoephedrine or theophylline at a dose of 400 mg / day, no clinically significant interaction has been established. nine0003
Simultaneous use of cetirizine with ethanol and drugs that depress the central nervous system may further reduce concentration and reaction time, although cetirizine does not enhance the effect of ethanol (at its blood concentration of 0.5 g / l).
cetirizine may increase the risk of urinary retention. nine0003
Caution is advised when using cetirizine concomitantly with alcohol, although no clinically significant interaction with ethanol has been observed at therapeutic doses (at a blood ethanol concentration of 0.5 g/l).
Caution should be exercised in patients with epilepsy and increased convulsive readiness.
A three-day "wash-out" period is recommended before allergological testing because histamine H1 receptor blockers inhibit the development of allergic skin reactions. nine0003
Due to potential CNS depressant effects, caution should be exercised when prescribing Zodak to children under 1 year of age with the following risk factors for sudden infant death syndrome, such as (but not limited to):
sibling sleep apnea or sudden infant death syndrome,
maternal drug or smoking abuse during pregnancy,
young age of the mother (19 years and younger),
excessive smoking of the babysitter (1 pack of cigarettes per day or more),
children who regularly fall asleep face down and who are not laid on their backs,
preterm ( less than 37 weeks' gestational age) or underweight (below 10th percentile of gestational age) infants,
when co-administered with CNS depressant drugs.
The preparation contains excipients methylparabenzene and propylparabenzene, which can cause allergic reactions, incl. slow type. nine0003
Influence on the ability to drive vehicles and mechanisms
An objective assessment of the ability to drive vehicles and work with mechanisms did not reliably reveal any adverse events when using Zodak in recommended doses. However, for patients with manifestations of drowsiness while taking the drug during the period of treatment, it is advisable to refrain from driving, engaging in potentially hazardous activities or operating mechanisms that require increased concentration and speed of psychomotor reactions. nine0003
Store under normal conditions, out of the reach of children.
Dosage, analogues, active substance, for which they prescribe POSSIBLE SIDE EFFECTS. SPECIALIST CONSULTATION IS REQUIRED.0003
Khokhrina Kristina Sergeevna,
Content of Article
- Zirtek: for which
- Zirtek: active substance
- Zirtek: Composition
- ZIRKOV: GARPLES for children AL
- Zirtek or Zodak: which is better
- Zirtek or Cetrin: which is better
- Zirtek or Erius: which is better
- Ask an expert on the topic of article
Allergic rhinitis is a disease accompanied by itching in the nasal cavity, endless watery discharge from the nose, paroxysmal sneezing and absolute nasal congestion. And such symptoms appear with the beginning of flowering plants. It's all about the reaction of the body to irritating factors from the outside. In the case of allergic rhinitis, this is plant pollen.
During this period, people suffering from this disease are helped by antihistamines. One of them is Zyrtec. We asked pharmacist Kristina Khokhrina to tell us more about it, and this is what she told us: what it is used for, what is included in the composition of the product, in what dosage it is used and whether it is suitable for children. We also provided a small list of similar antihistamines and found differences between Zirtek and Zodak, Citrine and Erius. nine0003 All products Zirtek
Zirtek is used for for allergies. The main indications for the use of Zirtek:
- allergic rhinitis
- allergic conjunctivitis
- symptoms of chronic urticaria
The drug acts on the skin one hour after ingestion. Maximum efficiency is achieved within 2-12 hours. The effect gradually decreases, but persists for a day.
Zyrtec active ingredient
Zyrtec is available in two forms: drops and tablets. Let's talk about the composition of both drugs. The active substance in both forms is the same, only the auxiliary components change, since they determine the form of the drug.
Zyrtec drops: glycerol, propylene glycol, sodium saccharinate, methylparabenzene, propylparabenzene, sodium acetate, glacial acetic acid, purified water.
Zyrtec tablets: microcrystalline cellulose, lactose monohydrate, colloidal silicon dioxide, magnesium stearate, hypromellose, titanium dioxide, macrogol. nine0003
The dosage of Zyrtec is determined by the amount of active ingredient per 1 ml drops or 1 tablet. In both cases, cetirizine is contained in a dosage of 10 mg.
The drug is prescribed for adults and children from 6 months. For each age, a certain dose is established. The manufacturer recommends taking Zirtek in the evening, as the symptoms of allergic diseases are most pronounced at night. It is taken with or without food and can be taken with water as needed. nine0003
Adults are advised to take 20 drops or 1 tablet once a day, which corresponds to a dosage of the substance 10 mg. Reception Zirtek in drops can be single in the evening or divided into 2 doses. For example, 10 drops in the morning and evening.
Zyrtec side effects
Zyrtec may rarely cause the following side effects:
- general fatigue
- headache nine0322
- abdominal pain
- dry mouth
Children may additionally develop diarrhea. When taking medication, pay attention to your condition. If any changes appear, described or not described in the instructions, or if allergy symptoms increase, consult a doctor.
Zyrtec drops for children
Zyrtec should only be used in children from 6 to 12 months of age on prescription and under the supervision of a physician. The drug is prescribed depending on age: nine0003
- 6 to 12 months: Take 5 drops (2.5 mg) once a day
- 1 to 6 years: Take 5 drops (2.5 mg) twice a day in the morning and evening, or 10 drops (5 mg) once a day in the evening
- 6 to 12 years: Take 20 drops (10 mg) once daily
- over 12 years old: take 20 drops (10 mg) once a day
Zyrtec may be used during pregnancy only after consulting a physician if the expected benefit to the mother outweighs the potential risk to the fetus. The same applies to use during lactation, since cetirizine passes into the mother's breast milk. nine0003
Zyrtec is one of the representatives of the group of antihistamines. Its analogues contain the same active ingredient: cetirizine:
Preparations with a different composition, such as Erius, can also be analogues of Zirtek. Let's compare Zodak with some of the remedies from this list.
Do you want to understand analogues of drugs in order to skillfully select drugs for your budget? nine0383 Our manual from expert pharmacists "Analogues of popular drugs" will help you with this! Getting a training manual is easy: subscribe to our social networks and write "analogues" in the messages.
Megapharmacy in social networks: VKontakte, Telegram, OK, Viber
Zirtek or Zodak: which is better
The drugs have the same active ingredient, which defines them as antiallergic drugs. Indications for use, dosage of the active substance, side effects and other characteristics of Zirtek and Zodak are the same. nine0003
The preparations are as similar as possible and even have the same forms of release: drops and tablets. The only difference is the manufacturers. Zyrtec is made in Switzerland, and Zodak is made in Russia, which is reflected in the price of the funds. Therefore, when choosing what is better to buy: Zodak or Zirtek, be guided by your preference, since the drugs are identical in terms of effectiveness.
Zyrtec or Cetrin: which is better
Similar to Zyrtec, Cetrin contains the same active ingredient in the same dosage of toph. According to their characteristics, the preparations are identical, except that only Cetrin's indications are slightly wider. It is additionally used for: nine0003
- allergic pruritic dermatoses: atopic dermatitis, etc.
- angioedema angioedema
Cetrin is available in tablet form only and is indicated for use in adults and children over 6 years of age, just like Zyrtec tablets. Manufacturers of drugs are also different, Citrine is produced in India. When choosing products, pay attention to the age of the patient and your preference in the manufacturer.
Zyrtec or Erius: which is better
Zyrtec and Erius are drugs for allergic manifestations. Their most important difference is the active substance. nine0003
Aerius contains desloratadine. It is produced in the form of tablets and syrup. The dosage of the active substance is 5 mg per 1 tablet and 0.5 mg per 1 ml of syrup. Erius is used by adults and children from 12 years old, and syrup can be given from 1 year old. The use of Erius does not adversely affect driving.
The method of administration depends on the age of the patient. Of course, manufacturers also differ: Erius is a Belgian drug.
Zyrtec - contains cetirizine. There are much more contraindications for use than Erius. Caution should be exercised when driving vehicles, as cetirizine causes drowsiness. nine0003
Thus, when choosing an antihistamine Erius or Zodak, pay attention to the list of contraindications and side effects. Especially if your activity is connected with increased concentration of attention.All products of Cetrin
20 reviewsAll products of Zodak
20 reviewsAll products of Erius
- Zyrtec is an antihistamine that is used to eliminate allergic reactions in allergic rhinitis and conjunctivitis. nine0322
- The active substance of Zyrtec is cetirizine, and the auxiliary components depend on the form of release: drops or tablets.
- The dosage of Zirtek is the same, for example, 1 tablet or 20 drops of the drug contains 10 mg of the active substance.
- Both forms of Zyrtec are suitable for children, tablets can be taken from 6 years of age and drops from 6 months.
- There are many drugs among Zyrtec analogues, some of them have different active ingredients.